Global higher integrability for parabolic quasiminimizers in nonsmooth domains

Original Article


We study the global higher integrability of the gradient of a parabolic quasiminimizer with quadratic growth conditions. We show that if the lateral boundary satisfies a capacity density condition and if boundary and initial values are smooth enough, then quasiminimizers globally belong to a higher Sobolev space than assumed a priori. We derive estimates near the lateral and the initial boundaries.

Mathematics Subject Classification (2000)

Primary: 35K60 Secondary: 35K15 35K55 49N60 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Ancona A. (1986). On strong barriers and an inequality of Hardy for domains in R n. J. Lond. Math. Soc. 34(2): 274–290 MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Arkhipova, A.A.: Reverse Hölder inequalities with a boundary integral and L p-estimates in problems with a Neumann condition. In: Embedding theorems and their applications to problems in mathematical physics (Russian). Akad. Nauk SSSR Sibirsk. Otdel. Inst. Mat., Novosibirsk, pp. 3–17, 140 (1989)Google Scholar
  3. 3.
    Arkhipova A.A. (1992). L p-estimates for the gradients of solutions of initial boundary value problems to quasilinear parabolic systems. St. Petersburg State Univ. Probl. Math. Anal. (Russ.) 13: 5–18 MathSciNetGoogle Scholar
  4. 4.
    Arkhipova, A.A.: Reverse Hölder inequalities with boundary integrals and L p-estimates for solutions of nonlinear elliptic and parabolic boundary-value problems. In: Nonlinear evolution equations, vol. 164. Am. Math. Soc. Trans. Ser. 2, pp. 15–42. Am. Math. Soc., Providence, RI (1995)Google Scholar
  5. 5.
    Choe H.J. (1993). On the regularity of parabolic equations and obstacle problems with quadratic growth nonlinearities. J. Differ. Equ. 102(1): 101–118 MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Chen, Y.-Z., Wu, L.-C.: Second order elliptic equations and elliptic systems, vol. 174. Translations of mathematical monographs. American Mathematical Society, Providence (1998)Google Scholar
  7. 7.
    DiBenedetto E. (1993). Degenerate parabolic equations. Universitext. Springer, New York Google Scholar
  8. 8.
    Elcrat A., Meyers N.G. (1975). Some results on regularity for solutions of non-linear elliptic systems and quasi-regular functions. Duke Math. J. 42: 121–136 MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Gehring F.W. (1973). The L p-integrability of the partial derivatives of a quasiconformal mapping. Acta. Math. 130: 265–277 MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Giaquinta M., Giusti E. (1982). On the regularity of the minima of variational integrals. Acta. Math. 148: 31–46 MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Giaquinta M., Giusti E. (1984). Quasi-minima. Ann. Inst. H. Poincaré Anal. Non Linéaire 1(2): 79–107 MATHMathSciNetGoogle Scholar
  12. 12.
    Giaquinta M. (1983). Multiple integrals in the calculus of variations and nonlinear elliptic systems, vol. 105. Annals of mathematics studies. Princeton University Press, Princeton NJ Google Scholar
  13. 13.
    Giaquinta M., Modica G. (1979). Regularity results for some classes of higher order nonlinear elliptic systems. J. Reine Angew. Math. 311(312): 145–169 MathSciNetGoogle Scholar
  14. 14.
    Granlund S. (1982). An L p-estimate for the gradient of extremals. Math. Scand. 50(1): 66–72 MATHMathSciNetGoogle Scholar
  15. 15.
    Giaquinta M., Struwe M. (1982). On the partial regularity of weak solutions of nonlinear parabolicsystems. Math. Z. 179(4): 437–451 MATHCrossRefMathSciNetGoogle Scholar
  16. 16.
    Gianazza U., Vespri V. (2006). Parabolic De Giorgi classes of order p and the Harnack inequality. Calc. Var. Partial Differ. Equ. 26(3): 379–399 MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Heinonen J., Kilpeläinen T., Martio O. (1993). Nonlinear potential theory of degenerate elliptic equations. Oxford mathematical monographs. Oxford University Press, New York Google Scholar
  18. 18.
    Kilpeläinen T., Koskela P. (1994). Global integrability of the gradients of solutions to partial differential equations.. Nonlinear Anal. 23(7): 899–909 MATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Kinnunen J., Lewis J.L. (2000). Higher integrability for parabolic systems of p-Laplacian type. Duke Math. J. 102(2): 253–271 MATHCrossRefMathSciNetGoogle Scholar
  20. 20.
    Lewis J.L. (1988). Uniformly fat sets. Trans. Am. Math. Soc. 308(1): 177–196 MATHCrossRefGoogle Scholar
  21. 21.
    Mikkonen P. (1996). On the Wolff potential and quasilinear elliptic equations involving measures. Ann. Acad. Sci. Fenn. Math. Diss. 104: 1–71 MathSciNetGoogle Scholar
  22. 22.
    Sohr H. (2001). The Navier-Stokes equations: An elementary functional analytic approach. Birkhäuser advanced texts: Basler Lehrbücher. Birkhäuser Verlag, Basel Google Scholar
  23. 23.
    Stein, E.M.: Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, vol. 43. Princeton mathematical series. Princeton University Press, Princeton, NJ (1993)Google Scholar
  24. 24.
    Stredulinsky E.W. (1980). Higher integrability from reverse Hölder inequalities. Indiana Univ. Math. J. 29(3): 407–413 MATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Wieser W. (1987). Parabolic Q-minima and minimal solutions to variational flow. Manuscr. Math. 59(1): 63–107 MATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Zhou S. (1993). On the local behaviour of parabolic Q-minima. J. Partial Differ. Equ. 6(3): 255–272 MATHGoogle Scholar
  27. 27.
    Zhou S. (1994). Parabolic Q-minima and their application. J. Partial Differ. Equ. 7(4): 289–322 MATHGoogle Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Institute of MathematicsHelsinki University of TechnologyHelsinkiFinland

Personalised recommendations